This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Recently I have been suffering from panic attacks. I went to a very good psychiatrist, and he put me on Celexa. The Celexa is slowly working, but I can't seem to get rid of the jitters (I had them before and after the Celexa). I've actually had a 20 minute period one night where I felt like I couldn't stop pacing (before Celexa). Now the jitterness interferes with everyday life. For example, I feel like I can't go to class with clicking a pen or something. The more anxious I am, the more jittery I seem to get. I don't think I have a problem with my thyroid, having no other symptoms of thyroid problems. Is there anyway to get rid of this extra energy? It seems to be slowly calming down with time, but it does interfere with everyday activities. I used to not even want to go out (but I can now without a problem). Thanks for taking the time to read.
SSRI's ( Serotonin specific reuptake inhibitors) such as zoloft, paxil, celexa have been shown to be effective in the treatment of panic disorder. Celexa at a dose of 20-30mg is found to be most effective in te treatment of panic disorder.The most common adverse effects associated with celexa are headaches, nausea, increased sweating, dizziness, tremors,insomnia, anorgasmia etc.Jitteriness can occur with the use of SSRI's but usually gets better after taking the medication regularly for a few days to a week.Since it is interfering with your regular activities, I would recommend that you talk to your Doctor about your concern. Good Luck to you.
I found that xanex really takes the edge off Celexa. Talk to your doc about it. I would definitely only recommend using it short term while your body gets used to that SSRI though.
Another more natural solution is to do some fairly strenuous exercising daily--if your health permits. I had to get OFF Celexa because it literally robbed me of my physical strength and motivation to do any of my sports--but everyone is different.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.